Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 117, NWS Pueblo, CO

August 16, 2011Crowley County, Otero County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 16, 2011, 7:23 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2011, 7:23 PM MDT (01:23 UTC)
Expired
Aug 16, 2011, 7:56 PM MDT
In force
33 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crowley County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
2135 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WUUS55 KPUB 170123
SVRPUB
COC025-089-101-170230-
/O.NEW.KPUB.SV.W.0117.110817T0123Z-110817T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
723 PM MDT TUE AUG 16 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 830 PM MDT

* AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES SOUTHWEST OF FOWLER...OR 33 MILES SOUTHEAST OF PUEBLO...AND
  MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOWLER...MANZANOLA...TIMPAS AND ROCKY FORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3816 10366 3778 10369 3783 10431 3811 10430
TIME...MOT...LOC 0123Z 286DEG 13KT 3795 10417
WIND...HAIL 60MPH 1.00IN

$$
4 follow-up statements
854 
WWUS55 KPUB 170134
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
734 PM MDT TUE AUG 16 2011

COC025-170144-
/O.CAN.KPUB.SV.W.0117.000000T0000Z-110817T0230Z/
CROWLEY CO-
734 PM MDT TUE AUG 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CROWLEY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3783 10425 3808 10425 3803 10367 3778 10369
TIME...MOT...LOC 0134Z 286DEG 13KT 3790 10412

$$

COC089-101-170230-
/O.CON.KPUB.SV.W.0117.000000T0000Z-110817T0230Z/
OTERO CO-PUEBLO CO-
734 PM MDT TUE AUG 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PUEBLO AND CENTRAL OTERO COUNTIES UNTIL 830 PM MDT...

AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17 MILES
SOUTH OF FOWLER...OR 33 MILES WEST OF LA JUNTA...MOVING EAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3783 10425 3808 10425 3803 10367 3778 10369
TIME...MOT...LOC 0134Z 286DEG 13KT 3790 10412
WIND...HAIL 60MPH 1.00IN

$$
576 
WWUS55 KPUB 170141
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
741 PM MDT TUE AUG 16 2011

COC089-101-170230-
/O.CON.KPUB.SV.W.0117.000000T0000Z-110817T0230Z/
OTERO CO-PUEBLO CO-
741 PM MDT TUE AUG 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PUEBLO AND CENTRAL OTERO COUNTIES UNTIL 830 PM MDT...

AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17 MILES
NORTH OF DELHI...OR 31 MILES WEST OF LA JUNTA...MOVING EAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3783 10425 3808 10425 3803 10367 3778 10369
TIME...MOT...LOC 0142Z 286DEG 13KT 3786 10408
WIND...HAIL 60MPH 1.00IN

$$
107 
WWUS55 KPUB 170154
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
754 PM MDT TUE AUG 16 2011

COC089-101-170230-
/O.CON.KPUB.SV.W.0117.000000T0000Z-110817T0230Z/
OTERO CO-PUEBLO CO-
754 PM MDT TUE AUG 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PUEBLO AND WEST CENTRAL OTERO COUNTIES UNTIL 830 PM MDT...

AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES
NORTH OF DELHI...OR 30 MILES WEST OF LA JUNTA...MOVING EAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3783 10421 3795 10415 3785 10368 3778 10369
TIME...MOT...LOC 0154Z 286DEG 13KT 3784 10406
WIND...HAIL 60MPH 1.00IN

$$
105 
WWUS55 KPUB 170156
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT TUE AUG 16 2011

COC089-101-170207-
/O.CAN.KPUB.SV.W.0117.000000T0000Z-110817T0230Z/
OTERO CO-PUEBLO CO-
756 PM MDT TUE AUG 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUEBLO AND WEST
CENTRAL OTERO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3783 10421 3795 10415 3785 10368 3778 10369
TIME...MOT...LOC 0157Z 286DEG 13KT 3784 10405

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:07 PM MDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 16, 3:07 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT TUE AUG 16 2011

.SHORT TERM...

(TONIGHT AND WEDNESDAY)

METEOROLOGICAL ISSUES FOR TONIGHT AND WEDNESDAY INCLUDE THUNDERSTORM
POTENTIAL AND TEMPERATURES.  CWFA CURRENTLY GRACED BY VARIABLE
CLOUDS...INCLUDING A FEW STRONG THUNDERSTORMS OVER BACA COUNTY AND
JUST NORTH OF NORTHERN EL PASO COUNTY.  IN ADDITION...NORTHERLY
SURGE HAS PUSHED INTO NORTHEASTERN NEW MEXICO WITH
EAST-NORTHEASTERLY WINDS GUSTING TO NEAR 30 MPH AT
TIMES...ESPECIALLY OVER PORTIONS OF THE INTERSTATE 25 CORRIDOR AND
THE SOUTHEASTERN COLORADO PLAINS.

AFTERNOON TEMPERATURES HAVE CLIMBED INTO THE MID TO UPPER 90S OVER
THE SOUTHEASTERN PLAINS...80S IN THE SAN LUIS VALLEY AND 50S TO 70S
OVER THE HIGHER TERRAIN AREAS. MID-AFTERNOON CAPES RUNNING GENERALLY
UNDER 1000 J/KG IN COMBINATION WITH LOCALIZED LIS OF -4C AND 0 TO 6
KM SHEARS NEARING 40 KNOTS AT TIMES...ESPECIALLY NORTHERN
SECTIONS.

LATEST SHORT RANGE MODELS SUGGEST THAT SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD BE NOTED OVER THE FORECAST DISTRICT THIS
EVENING WITH PRECIPITATION DECREASING RATHER MARKEDLY THEREAFTER...
ESPECIALLY AFTER MIDNIGHT. GUSTY WINDS...SMALL HAIL AND BRIEF
PERIODS OF INTENSE RAINFALL SHOULD BE NOTED WITH THE STRONGEST
STORMS THIS EVENING. ALSO LOCALIZED AREAS OF LOW CLOUDS AND EVEN
SOME PATCHY FOG MAY BE NOTED LATER TONIGHT OVER EASTERN
SECTIONS...ESPECIALLY BETWEEN 09Z AND 15Z WEDNESDAY.

SPEAKING OF WEDNESDAY...PROJECT THAT ISOLATED TO SCATTERED MAINLY
AFTERNOON THUNDERSTORMS WILL RETURN TO THE FORECAST DISTRICT.
INCREASED CHANCES OF SEVERE WEATHER IS ANTICIPATED AS COMPARED TO
TODAY...ESPECIALLY EASTERN SECTIONS THANKS TO PROJECTED LOCALIZED CAPES
NEARING 2300 J/KG...LOCALIZED LIS OF -7C AND 0 TO 6 KM BULK SHEARS
BETWEEN 40 AND 50 KNOTS...ONCE AGAIN FAVORING NORTHERN SECTIONS.
LATEST SPC DAY2 CONVECTIVE OUTLOOK FOR WEDNESDAY INCLUDES
NORTHEASTERN PORTIONS OF OUR CWFA IN THEIR DISCUSSION.

FINALLY...MAXIMUM TEMPERATURES ON WEDNESDAY SHOULD RUN A CATEGORY OR
TWO COOLER(ESPECIALLY EASTERN SECTIONS) THAN MAXIMUMS NOTED THIS
AFTERNOON.

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

THE UPR RIDGE WL GENERALLY BE CENTERED OVR NM WEDNESDAY NIGHT
THROUGH THU...THEN BEING PUSHED A BIT SOUTHWARD FOR FRI. COULD
SEE SOME LINGERING TSTMS/SHOWERS OVR THE FAR SERN PLAINS THRU THE
LATE NIGHT HRS WED NIGHT OVR THE FAR SERN PLAINS...BUT MOSTLY
ENDING BEFORE 12Z THU. THU THEN LOOKS A BIT DRIER WITH MOST OF THE
AFTERNOON AND EVENING SHOWER/TSTM ACTIVITY CONCENTRATED OVR THE SW
MTS AND THE SANGRES AND LITTLE CHANCE FOR CONVECTION OVR THE SERN
PLAINS. TEMPS THU LOOK QUITE WARM...WITH SOME 100 DEGREE READINGS
EXPECTED. FRI A SHRTWV TROF MOVES ACRS THE STATE AND IT LOOKS LIKE
A FRONT MAY STALL OVR THE NERN PART OF THE STATE...MAYBE ALONG THE
PALMER DVD. WITH THE MONSOON PLUME STREAMING OVR THE AREA FRI...THERE
SHOULD BE A BETTER CHANCE FOR PCPN...ESPECIALLY THE SERN PLAINS...WITH
AT LEAST SCT ACTIVITY OVR THE MTS AGAIN.

SAT AND SUN THE UPR RIDGE WL BE CENTERED OVR TX WITH MONSOON MSTR
STILL STREAMING INTO PORTIONS OF THE CWA ON THE BACK SIDE OF THE
RIDGE. THE GFS KEEPS MOST OF THE SHOWER/STORM ACTIVITY OVR AND NR
THE HYR TRRN SAT SO WL HAVE THE HIGHEST POPS IN THESE AREAS...BUT
CANNOT RULE OUT ISOLD POPS OVR THE SERN PLAINS. SUN A FRONT IS
EXPECTED TO MOVE INTO THE SERN PLAINS WITH THE PASSING OF AN UPR
TROF WELL TO OUR NORTH. POPS ON SUN LOOK LIKE THEY MAY BE A LITTLE
MORE ISOLD.

MON THE UPR RIDGE SHIFTS WESTWARD INTO WRN TX/ERN NM AND IT LOOKS
LIKE WE GET A LITTLE DRIER FOR MON AND TUE. WILL GENERALLY GO WITH
ISOLD POPS...KEEPING THE HIGHEST CHANCES OVR THE HYR TRRN.

&&

.AVIATION...

SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER
THE AREA...ALLOWING MVFR CONDITIONS AT TIMES AS WELL AS LOCALIZED
IFR/LIFR CONDITIONS DUE TO CEILINGS AND VISIBILITIES.  THUNDERSTORM
ACTIVITY IS EXPECTED TO END AROUND 05Z/17TH.  IN ADDITION...SOME LOW
CLOUDS AND EVEN PATCHY FOG ARE ANTICIPATED IN THE VICINITY OF THE
KCOS AND KPUB TAF SITES...ESPECIALLY BETWEEN 09Z AND 15Z
WEDNESDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

77/28
Hazardous weather outlook, Aug 16, 3:18 PM MDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT TUE AUG 16 2011

COZ058>089-093>099-172130-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
318 PM MDT TUE AUG 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON
AND TONIGHT WITH THE HIGHEST COVERAGE OF STORMS OVER THE EASTERN
MOUNTAINS AND PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS...ESPECIALLY IN THE VICINITY AND NORTH OF THE ARKANSAS
RIVER. PRIMARY STORM THREATS THIS AFTERNOON AND TONIGHT WILL BE
LOCALLY HEAVY RAIN...GUSTY OUTFLOW WINDS...LIGHTNING AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

INCREASED LOW LEVEL MOISTURE WILL PROVIDE THE FUEL FOR MORE
WIDESPREAD CONVECTION WEDNESDAY...ESPECIALLY ACROSS THE EASTERN
PLAINS. ALL STORMS ON WEDNESDAY WILL BE CAPABLE OF CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. NORTH OF HIGHWAY 50
AND EAST OD INTERSTATE 25...A FEW STORMS MAYBE COME SEVERE IN THE
AFTERNOON OR EVENING. SEVERE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS IN EXCESS OF 60 MPH...AND HAIL UP TO GOLF BALL SIZE.

ISOLATED DIURNAL THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE
REGION THURSDAY THROUGH MONDAY. THUNDERSTORMS WILL BE MAINLY TIED
TO THE HIGHER TERRAIN...AND THE MAIN THREATS FROM THESE STORMS
WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO
50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

44/44

In the hours before

Special weather statement, Aug 16, 3:42 PM MDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT TUE AUG 16 2011

COZ098-099-162215-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
342 PM MDT TUE AUG 16 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF HOLLY...OR 23 MILES NORTH
OF THE SAUNDERS ELEVATOR...WHICH WAS MOVING TOWARD THE NORTHEAST AT
10 MPH.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR
Special weather statement, Aug 16, 6:10 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
610 PM MDT TUE AUG 16 2011

COZ086-089-093-095-097-170045-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300
FT-WESTERN KIOWA COUNTY-
610 PM MDT TUE AUG 16 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OUTFLOW BOUNDARY PRODUCING GUSTY WINDS EXTENDING FROM NORTHWESTERN
KIOWA COUNTY TO EAST CENTRAL PUEBLO COUNTY. WIND GUSTS OF 40 TO 50
MPH WILL OCCUR ALONG AND BEHIND THIS BOUNDARY. THE BOUNDARY WAS
MOVING TOWARD THE EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SUGAR CITY.
  CHERAW.
  ARLINGTON.
  LAS ANIMAS.
  HASWELL.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 16, 6:52 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
652 PM MDT TUE AUG 16 2011

COZ086-089-093-170115-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-
652 PM MDT TUE AUG 16 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...LA JUNTA.
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOWLER...OR 27 MILES WEST OF LA JUNTA...
WHICH WAS MOVING TOWARD THE EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CROWLEY.
  MANZANOLA.
  ORDWAY.
  TIMPAS.
  SWINK.
  SUGAR CITY.
  ROCKY FORD.
  LA JUNTA.
  CHERAW.

WINDS OF 45 TO 55 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 16, 7:13 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT TUE AUG 16 2011

COZ086-089-093-095-097-170145-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300
FT-WESTERN KIOWA COUNTY-
713 PM MDT TUE AUG 16 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  EXTREME SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  OTERO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...LA JUNTA.
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWINK...OR NEAR LA JUNTA...WHICH WAS MOVING
TOWARD THE SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA JUNTA.
  LAS ANIMAS.
  FORT LYON.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 16, 7:15 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
715 PM MDT TUE AUG 16 2011

COZ087-088-094-170145-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW
7500 FT-
715 PM MDT TUE AUG 16 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES EAST OF WALSENBURG...OR 36 MILES NORTH
OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TYRONE.
  THATCHER.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:10 PM MDTSevere Thunderstorm WarningPUBLas Animas18 min
Aug 17, 5:26 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo64 min
Aug 17, 5:56 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo64 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.